Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Reno, NV

July 25, 2010Mono County, California

NWS Reno, NV issued this flash flood warning at Jul 25, 2010, 3:37 PM PDT for Mono County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2010, 3:37 PM PDT (22:37 UTC)
Expired
Jul 25, 2010, 6:30 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 153 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3381 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WGUS55 KREV 252237
FFWREV
CAC051-260130-
/O.NEW.KREV.FF.W.0010.100725T2237Z-100726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
337 PM PDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL MONO COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITY OF MAMMOTH LAKES...

* UNTIL 630 PM PDT

* AT 328 PM PDT...A TRAINED WEATHER SPOTTER REPORTED VERY HEAVY 
  RAIN AND RUNOFF IN MAMMOTH LAKES. DOPPLER RADAR ALSO SHOWED 
  CONTINUOUS REDEVELOPMENT OF THUNDERSTORMS IN THE SAME AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAMMOTH   
  MOUNTAIN...TWIN LAKES CAMPGROUND...AND GOLD WATER CAMPGROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS. ROCK AND MUDSLIDES ARE ALSO POSSIBLE.

LAT...LON 3756 11900 3756 11901 3760 11905 3765 11905
      3769 11902 3765 11893 3754 11895 3754 11898

$$

HOHMANN
2 follow-up statements
974 
WGUS75 KREV 260008
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT SUN JUL 25 2010

CAC051-260130-
/O.CON.KREV.FF.W.0010.000000T0000Z-100726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
508 PM PDT SUN JUL 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR SOUTH
CENTRAL MONO COUNTY...

AT 457 PM PDT...RADAR INDICATED THAT HEAVY RAIN WAS STILL OCCURRING
IN THE VICINITY OF MAMMOTH LAKES AND MAMMOTH MOUNTAIN AREA. ADDITIONAL
STORMS WILL MOVE INTO THE AREA THROUGH 6 PM THIS EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAMMOTH
MOUNTAIN AND MAMMOTH LAKES. EVEN THOUGH RAIN MAY NOT BE OCCURRING
IN YOUR AREA...STORMS LOCATED UPSTREAM OR IN THE VICINITY
MAY STILL CAUSE FLASH FLOODING IN YOUR LOCATION.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3756 11900 3756 11901 3760 11905 3765 11905
      3769 11902 3765 11893 3754 11895 3754 11898

$$

LINDAMAN/HOHMANN
422 
WGUS75 KREV 260122
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
622 PM PDT SUN JUL 25 2010

CAC051-260130-
/O.EXP.KREV.FF.W.0010.000000T0000Z-100726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
622 PM PDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR SOUTH
CENTRAL MONO COUNTY...

THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE MOVED 
NORTH OUT OF THE MAMMOTH LAKES VICINITY...WITH A DIMINISHING FLOOD 
THREAT. REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE FOR 
SEVERAL HOURS.

LAT...LON 3756 11900 3756 11901 3760 11905 3765 11905
      3769 11902 3765 11893 3754 11895 3754 11898

$$

LINDAMAN/HOHMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:18 PM PDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 25, 2:18 PM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
218 PM PDT SUN JUL 25 2010

.SHORT TERM...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN EASTERN CALIFORNIA ALONG
THE SIERRA CREST FROM MONO COUNTY NORTH THROUGH LASSEN COUNTY AND
THROUGHOUT WESTERN NEVADA THIS AFTERNOON. STORMS WILL CONTINUE
INTO THIS EVENING AS INSTABILITY BUILDS WITH FORCING FROM AN
APPROACHING UPPER LEVEL JET. MOST THUNDERSTORMS SO FAR HAVE BEEN
DRY BUT WITH DEW POINTS ON THE RISE...STORMS WILL BEGIN TO DROP
MORE RAIN EARLY THIS EVENING. OVERALL STORM MOTION HAS BEEN
BETWEEN 20 AND 30 MPH...SO FLASH FLOODING MAY NOT BE TOO BIG OF AN
ISSUE THIS EVENING UNLESS SEVERAL STORMS PASS OVER THE SAME AREA.

CONVECTION WILL WEAKEN SOME AFTER DARK BUT NOCTURNAL STORM
DEVELOPMENT IS LIKELY. PW VALUES WILL INCREASE TO BETWEEN 1 AND 1.5
INCHES TONIGHT WHILE A 70+ KT JET MOVES IN OVERHEAD...BOTH
REMAINING IN PLACE UNTIL TUESDAY MORNING. LIFT IN THE LEFT EXIT
REGION OF THE JET AND FORCING FROM THE APPROACHING SHORT WAVE
SHOULD BE SUFFICIENT TO RELEASE ELEVATED INSTABILITY AND TRIGGER
THUNDERSTORMS ACROSS THE SIERRA AND WESTERN NV EARLY MONDAY
MORNING. STORMS WILL BECOME MORE WIDESPREAD DURING THE DAY WITH
ADDITIONAL HEATING AND FURTHER DESTABILIZATION FROM SLIGHT COOLING
ALOFT. WITH THE JET SETTLING IN OVERHEAD...3-8 KM BULK SHEAR WILL
INCREASE TO 50 KTS WITH MID LEVEL LAPSE RATES BETWEEN 8 AND 9
C/KM. THIS WOULD ALLOW FOR THUNDERSTORMS TO BECOME BETTER
ORGANIZED...WITH THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE
IN THE LATE AFTERNOON OR EARLY EVENING HOURS.

A SECOND WEAK SHORTWAVE WILL PASS OVER THE REGION ON
TUESDAY...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS IN WESTERN
NEVADA. BY MID AFTERNOON...OVERALL SOUTHWEST FLOW WILL TAKE OVER AND
BEGIN TO DECREASE MOISTURE AND INSTABILITY. AREAS IN THE WEST
CENTRAL NEVADA BASIN COULD STILL SEE A STORM OR TWO AS THE
MOISTURE IS PUSHED EAST OUT OF THE AREA...SO HAVE MAINTAINED A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WEDNESDAY WILL
SEE CLEARING WITH DRY AIR SETTLING IN AND LIGHT AFTERNOON
SOUTHWEST WINDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE
NORMAL THROUGH THE SHORT TERM PERIOD. LABELLE

.LONG TERM...THURSDAY THROUGH SUNDAY...
WEAK SW FLOW ALOFT IS EXPECTED TO CONTINUE THRU NEXT WEEKEND WITH
BROAD RIDGE CENTERED OVER THE SRN US. WHILE SOME MINOR DIFFERENCES
EXIST AMONG MEDIUM RANGE GUIDANCE ON PLACEMENT OF THESE
FEATURES...THIS WEATHER PATTERN WOULD FAVOR GENERALLY DRY CONDITIONS
THRU NEXT WEEKEND WITH LATE DAY LEE SIDE ZEPHYR-TYPE BREEZES. MAX
TEMPS SHOULD REACH THE LOWER-MID 90S FOR MOST LOWER ELEVATIONS EACH
DAY...WITH WARMER VALLEYS IN THE W-CNTRL NV BASIN APPROACHING 100
DEGREES.

ONE POSSIBLE EXCEPTION TO THE DRY AND STABLE PATTERN MAY BE IN
MINERAL-MONO ZONES THURSDAY-FRIDAY WHERE THE GFS HANGS ON TO SOME
INSTBY AND MID LEVEL MOISTURE WHERE FLOW ALOFT IS WEAKER. THE OTHER
GUIDANCE SOURCES AND PREVIOUS RUNS OF THE GFS DID NOT INDICATE THIS
INSTBY SO TSTMS WILL NOT BE MENTIONED AT THIS TIME...ALTHOUGH SOME
CUMULUS BUILDUPS WILL BE ADDED FOR THESE AREAS FOR THURS-FRI. MJD

&&

.AVIATION...
ISOLD-SCT TSTMS WILL CONTINUE THRU REST OF THIS AFTN WITH MOST
ACTIVITY EAST OF THE TAHOE BASIN AFT 00Z AND EAST OF KRNO AFT 02Z.
ISOLD TSTMS WILL REMAIN POSSIBLE OVERNIGHT IN W-CNTRL NV. MAIN
IMPACTS WILL BE STRONG DOWNBURST/OUTFLOW WINDS OF 40 KT OR GREATER
IN WRN NV. POSSIBLE BRIEF VSBY REDUCTIONS TO MVFR ARE POSSIBLE DUE
TO BLOWING DUST ACROSS WRN NEVADA INCLUDING KRNO...AND DUE TO BRIEF
HVY RAIN IN THE TAHOE BASIN.

ON MONDAY...SCT TSTMS WILL REDEVELOP BY LATE MORNING AND CONTINUE
THRU LATE AFTN. THE MAIN IMPACTS WITH THE STRONGER STORMS WILL BE
LOCALLY HEAVY RAIN AND HAIL...WITH CONVECTIVE GUSTS 40 KT OR GREATER
POSSIBLE ESPECIALLY IN W-CNTRL NV. MJD

&&

.FIRE WEATHER...
RED FLAG APPEARS ON TRACK. LOTS OF LIGHTNING WITH STORMS AND SEEING
MANY REPORTS OF NEW FIRES SO FAR THROUGH GACC/DISPATCH WEB SITES.
WITH CONVECTION FIRING SO EARLY...MIN RH MAY NOT BE AS LOW AS
FORECAST FOR SOME AREAS...BUT STILL SEEING TEENS TO LOW 20S.
CONVECTION IS MOVING SO FAST THAT EVEN STRONG STORMS ARE NOT
DROPPING MUCH RAIN...QUARTER INCH OF RAIN AT MOST. ATMOSPHERE WILL
CONTINUE TO MOISTEN A BIT BUT STILL IS QUITE DRY IN MANY AREAS.

OUTFLOWS ARE EVERYWHERE NOW EXCEPT ZONE 453 WHICH HAS NOT SEEN MUCH
CONVECTION YET. THESE HAVE HELPED TO PUSH CONSTANTIA FIRE NEAR
DOYLE. GUSTS UP TO 50 MPH HAVE BEEN REPORTED AND SHOULD CONTINUE
POTENTIAL PUSHING OF NEW/EXISTING FIRES.

CONCERN SHIFTS TO TONIGHT AS ANOTHER IMPULSE FROM UPPER LOW OFF
COAST MOVES THROUGH FROM 09-18Z. CONVECTION SHOULD WANE FOR A BIT
TONIGHT...BUT THERE WILL BE ANOTHER ROUND OF MORNING CONVECTION
MONDAY. SINCE IT WILL NOT BE SURFACE BASED...IT WILL TEND TO BE
WEAKER AND DRIER. ADDITIONALLY...IT WILL BE WELL WITHIN THE
STRONGER WINDS ALOFT SO IT WILL BE MOVING 30+ MPH. WILL EXTEND
WARNING THROUGH THE OVERNIGHT HOURS UNTIL 10 AM FOR ALL ZONES. IT
IS LIKELY THAT NOT ALL AREAS WILL SEE SCT CONVECTION...BUT THESE
OVERNIGHT STORMS CAN BE A BIT DIFFICULT TO PINPOINT. BEST GUESS
WOULD BE 459/453/458 MOST AFFECTED IN NV...BUT THAT IS VERY VERY
SKETCHY. ALSO...RECOVERIES OVERNIGHT WILL NOT BE TOO MUCH BETTER
THAN LAST NIGHT.

SCT STORMS TOMORROW SHOULD BE WETTER AND RH HIGHER SO WILL NOT
CONTINUE WARNING THEN. WORST HIT AREAS SHOULD BE NORTH AND EAST FOR
DRY LIGHTNING. STILL A FEW STARTS BUT NOTHING LIKE YESTERDAY/TODAY
AND POTENTIALLY TONIGHT. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ450-453-458.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ459.

CA...RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ270-271-278.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ273.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ272.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 25, 6:00 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PDT SUN JUL 25 2010

CAZ070>073-NVZ001>005-261400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO
CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR
TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS
OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STRONGER
STORMS MAY PRODUCE RAINFALL UNDER OR NEAR THE CORE OF THE STORM.

AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT FROM 11AM UNTIL
6PM PDT FOR THE NORTHERN SIERRA...NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON
THE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONTINUED INCREASING SOUTHERLY MOISTURE...AN UPPER LEVEL LOW OFF
THE CALIFORNIA COAST AND THE JET STREAM ALOFT WILL COMBINE TO CREATE
A MORE FAVORABLE ATMOSPHERE FOR WET THUNDERSTORM DEVELOPMENT WITH
GREATER COVERAGE MONDAY. STRONGER THUNDERSTORMS CAN BE EXPECTED ACROSS
THE REGION MONDAY WITH A POSSIBILITY OF SOME OF THESE STORMS
BECOMING SEVERE. THESE STRONGER OR SEVERE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL.

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY UNTIL A MORE
DRY AND STABLE AIRMASS MOVES INTO THE REGION. TEMPERATURES WILL
REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND WILL BE LIKELY MONDAY.
SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE.

MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 25, 2:02 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
202 PM PDT SUN JUL 25 2010

NVZ001-003-004-252200-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
202 PM PDT SUN JUL 25 2010

...THUNDERSTORMS WITH GUSTY WINDS PRODUCING BLOWING DUST OVER
WESTERN NEVADA...

AT 152 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT CHURCHILL STATE
PARK TO US 95 AT MINERAL-LYON CO LINE TO 6 MILES NORTHWEST OF INDIAN
HEAD PEAK...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF
LAHONTAN RESERVOIR TO 30 MILES SOUTH OF FALLON TO 31 MILES SOUTHWEST
OF GABBS...AND MOVING NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...FERNLEY...
  HAZEN...LAHONTAN RESERVOIR AND SAND MOUNTAIN CAMPGROUND.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

THESE STORMS ARE PRODUCING LITTLE OR NO RAINFALL...HOWEVER LIGHTNING
AND GUSTY WINDS ARE LIKELY NEAR THESE STORMS. WATCH FOR AREAS OF
BLOWING DUST AND REDUCED VISIBILITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4009 11925 3969 11860 3930 11832 3857 11839
      3897 11867 3936 11934
TIME...MOT...LOC 2101Z 184DEG 30KT 3938 11930 3912 11871
          3873 11842
Special weather statement, Jul 25, 2:07 PM PDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT SUN JUL 25 2010

CAZ071-252130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
207 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORMS OVER NORTHERN LASSEN COUNTY THROUGH 230
PM...

AT 201 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF SPAULDING...OR 10 MILES
NORTHWEST OF EAGLE LAKE...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...JUNCTION CA 139 AND CA 513.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4101 12096 4101 12066 4071 12071 4073 12090
TIME...MOT...LOC 2107Z 182DEG 12KT 4080 12082
Special weather statement, Jul 25, 2:31 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
231 PM PDT SUN JUL 25 2010

CAZ073-NVZ001-003-252215-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-
231 PM PDT SUN JUL 25 2010

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING...

AT 230 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG HIGHWAY 395 FROM CONWAY SUMMIT TO WALKER
AND EXTENDING NORTHEAST TO YERINGTON.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...AND STRONG WINDS OF 50
TO 55 MPH WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS AFFECTED INCLUDE...SMITH...SMITH VALLEY...SWEETWATER
  SUMMIT...WELLINGTON...BRIDGEPORT RESERVOIR AND CONWAY SUMMIT.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395...HIGHWAYS 338 AND
208...AND ALTERNATE 95. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS IN BLOWING DUST AND BRIEF
HEAVY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 11950 3886 11921 3884 11891 3801 11907
      3798 11928 3849 11947
TIME...MOT...LOC 2125Z 268DEG 13KT 3855 11917 3803 11918

HOHMANN
Special weather statement, Jul 25, 2:42 PM PDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
242 PM PDT SUN JUL 25 2010

CAZ071-252215-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
242 PM PDT SUN JUL 25 2010

...LINE OF STORMS MOVING NORTH THROUGH LASSEN COUNTY...

AT 231 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF NUBIEBER TO 14 MILES SOUTHEAST OF CA 139 AT LASSEN-MODOC CO LINE
TO TERMO AND MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...MADELINE...TERMO...JUNCTION CA 139 AND
  LASSEN HWY A2 AND BLUE LAKE CAMPGROUND.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4117 12106 4119 12085 4119 12042 4116 12020
      4079 12032 4098 12077 4088 12114
TIME...MOT...LOC 2140Z 194DEG 15KT 4098 12105 4107 12073
          4092 12039

LABELLE
Special weather statement, Jul 25, 2:54 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
254 PM PDT SUN JUL 25 2010

CAZ073-252230-
MONO-
254 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM NEAR MAMMOTH LAKES...

AT 249 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MAMMOTH LAKES...AND MOVING NORTH AT 15 TO
20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...CAN BE EXPECTED WITH THIS
STORM.

* LOCATIONS AFFECTED INCLUDE...CRESTVIEW...JUNE LAKE...MAMMOTH
  LAKES...MAMMOUTH MOUNTAIN...JUNCTION OF HIGHWAY 395 AND
  CALIFORNIA 158 SOUTH... AND JUNCTION HIGHWAY 395 AND CALIFORNIA
  203.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. IF YOU ARE
IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3757 11903 3767 11906 3772 11911 3773 11919
      3771 11921 3771 11924 3774 11926 3781 11920
      3785 11883 3751 11889
TIME...MOT...LOC 2151Z 183DEG 14KT 3757 11900

HOHMANN
Special weather statement, Jul 25, 3:30 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT SUN JUL 25 2010

CAZ072-NVZ001-003-004-252315-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
330 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM NEAR GARDNERVILLE...

AT 323 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT SIEGEL AND GARDNERVILLE MOVING
NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...GUSTY WINDS OF AROUND 35 TO 45 MPH...AND BLOWING DUST WITH
REDUCTIONS IN VISIBILITY... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DAYTON...FORT CHURCHILL STATE PARK...
  GARDNERVILLE...JOHNSON LANE...DAYTON VALLEY AIRPARK AND SILVER
  SPRINGS AIRPORT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3922 11972 3930 11956 3942 11921 3894 11923
      3877 11943 3876 11975
TIME...MOT...LOC 2226Z 181DEG 20KT 3886 11954

LINDAMAN/HOHMANN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:00 PM PDTSpecial Weather StatementREVSierra45 min
Jul 24, 6:28 PM PDTSevere Thunderstorm WarningREVLassen, Plumas, Sierra32 min
Jul 24, 7:15 PM PDTFlash Flood WarningREVSierra76 min
Jul 24, 7:29 PM PDTSpecial Weather StatementREVSierra61 min
Jul 24, 7:59 PM PDTSpecial Weather StatementREVPlumas61 min
Jul 25, 11:46 AM PDTSpecial Weather StatementREVAlpine44 min
Jul 25, 11:52 AM PDTSpecial Weather StatementREVAlpine38 min
Jul 25, 12:04 PM PDTSpecial Weather StatementREVSierra26 min
Jul 25, 12:50 PM PDTSevere Thunderstorm WarningREVPlumas40 min
Jul 25, 2:07 PM PDTSpecial Weather StatementREVLassen23 min
Jul 25, 2:42 PM PDTSpecial Weather StatementREVLassen33 min
Jul 25, 2:54 PM PDTSpecial Weather StatementREVMono36 min
Jul 25, 2:57 PM PDTSevere Thunderstorm WarningREVLassen19 min
Jul 25, 4:01 PM PDTSevere Thunderstorm WarningREVLassen29 min
Jul 25, 4:10 PM PDTSevere Thunderstorm WarningREVLassen35 min
Jul 25, 4:43 PM PDTSevere Thunderstorm WarningREVLassen17 min

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.